Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

L. Beck

Regularity versus singularity for elliptic problems in two dimensions

created by beck on 11 Nov 2009
modified on 16 Feb 2015


Published Paper

Inserted: 11 nov 2009
Last Updated: 16 feb 2015

Journal: Adv. Calc. Var.
Volume: 6
Pages: 415–432
Year: 2013


In two dimensions every weak solution to a nonlinear elliptic system $\rm{div } a(x,u,Du)=0$ has Hölder continuous first derivatives provided that standard continuity, ellipticity and growth assumptions hold with a growth exponent $p \geq 2$. We give an example showing that this result cannot be extended to the subquadratic case, i.e. that weak solutions are not necessarily continuous if $1< p <2$. Furthermore, we discuss related results for variational integrals.


Credits | Cookie policy | HTML 5 | CSS 2.1